Hormone treatment side effects

Had my second injection of prostak 11.25mg, side effects no worse than the first smaller dose injection 3.75mg. 
My question is just to ask that what I am experiencing is usual for this treatment, night sweats (hot flushes) feel it starting on my face then into neck and chest, then exact opposite, cold shivers like we say someone has just walked over my grave. 
However the most annoying is insomnia, my sleep pattern shot to pieces, I used to only look at my pillow and I would drift off, now toss and turn, wake often finding my mouth dry as sandpaper, then about 3/4 in the morning laying wide awake just knowing that I have no chance of ever falling back over. 
What I have is mild when reading what it could be, the flushes the shakes I can deal with, but any chance a half decent sleep pattern could return?. 

  • Hi Ash. Sorry but in my experience sleepless nights go with the territory! I'm just a week away from my last Prostap injection of a 3 year treatment. I used to sleep like a log but about two months after my first Prostap injection I had the same problem as you. My GP prescribed Zopiclone but with the warning that it is very addictive and to only take one or two a week.

    I have tried all the sleep aids: Chamomile, Hop Strobile Valerian & Diphenhydramine and none really worked. About three months ago I found "Advanced Night-Time Nutrients" from "The Restored" and at last I can get about 5 hours a night. They contain MagnaRest Magnesium, 5HTP & Montmorency Cherry and can be found on Amazon. They are not cheap but they work for me. I hope that my sleep pattern will return to pre-Prostap when the hormones start to leave my body, but that's not going to be for at least six months.

    I hope you find your own solution.

    Seamus
    (See my profile for more)
  • My experience was similar to yours, but as the months passed it did gradually improve (though never a 'perfect' night until the HT was long over.

    Worse, of course, in summer.

    It's worth doing the obvious; consciously think about the number and thickness of coverings, the pillow's a bit lumpy, ditch it.

    I also switched form one duvet to two really light ones, and a top sheet - that way I could easily flick off a layer if I got a sweat (or just hot), and there'd still be the sheet so I'd not wake up freezing.

    Similar applies during the day, of course - zips are your friend. When you get a hot flush, just undo a layer or two. Much easier than wrestling a jumper over your head!

    - - -

    Heinous

    A healthy-looking decrepit, 69-year-old male, mentally alert but forgetful. I no longer have an urge to choke people who say "all you need to beat cancer is the right attitude" - better to smile and move on.

  • Due to other conditions I haven't had a good night's sleep in years and years - way before PCa.  Well I had one full night about 3/4 years ago.  So notable  put it on facebook and it came up again just recently in memories!  Hopefully this will finish in the months after your last injection.  Now you know what peri-menopausal and menopausal women go through.  What out for emotional mood swings as they can be all part and parcel of this.  I found exercise a great help - though didn't help me sleep any better.

    Take care and if you find things unbearable then see your GP there maybe medications that can help.

    All the best,